Lithium drug interactions -HYF for USMLE

0
4524
  • Concurrent use of calcium channel block ing agents with lithium may increase the risk of neurotoxicity in the form of ataxia, tremors, nausea, vomiting, diarrhea, and tinnitus. Caution should be used when lithium and diuretics are used concomitantly because diuretic-induced sodium loss may reduce therenal clearance of lithium and increase serum lithium levels with risk of lithium toxicity. .Patients receiving such combined therapy should have serum lithium levels monitored closely and the lithium dosage adjusted if nec essary.
  • Lithium levels should be closely moni tored when patients initiate or discontinue nonsteroidal antiinflammatory drug (NSAID) use.
  • Concurrent use of metronidazole with lithium may provoke lithium toxicity due toreduced renal clearance. There is evidence that angiotensin-converting enzyme inhibitors, such as enalapril and captopril, may substantially increase steady-state plasma lithium levels, sometimes resulting in lithium toxicity. When such combinations are used, lithium dosage mayneed to be decreased, and plasma lithium levelsshould be measured more frequently.
  • The concomitant administration of lithium with selective serotonin reuptake inhibitors should beundertaken with caution as this combination has been reported to result in symptoms such asdiarrhea, confusion, tremor, dizziness, and agitation.
  • The following drugs can lower serum lithium concentrations by increasing urinary lithium excretion: acetazolamide, urea, xanthine preparations, and alkalinizing agents such as sodium bicarbonate

LEAVE A REPLY

Please enter your comment!
Please enter your name here